Medical Questions > Womens Health > Menstruation Forum

Provoking a preterm period

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
User Profile
I have the copper T because I react very badly to hormones, however I need to change my cycle and get my period a week or two early to avoid having it when I see my boyfriend. I inserted the nuvaring only four days ago but I feel terrible. If I remove it now, will it change my cycle?


Did you find this post helpful?
|

User Profile
replied January 16th, 2009
Menstruation Answer A5397
You could change the cycle either by delaying the menstruation or by provoking preterm menstruation. Both options can be achieved only by using hormones. Delaying the expected period is more recommended than provoking a preterm period.

If you continue to take active birth control pills (not the “sugar” ones) after the third week ends you could delay the period. The same effect can be achieved by inserting a new Nuvaring right after the third week ends.

A preterm period can be provoked if you suddenly stop taking the birth control pills (or remove the Nuvaring) in the second or third week. You could also provoke a preterm period if you take one high dose of estrogen hormones (“morning after pill”). In that case you could expect your period to come in the next couple of days when the estrogen level goes down rapidly. A Nuvaring doesn’t contain as large a dose of estrogen hormones like the “morning after pill”, so if you insert the Nuvaring and then remove it after 4 days, you may not achieve as rapid a decrease of the estrogen level that could provoke a period. But still, you could try, at least, to stop the terrible feeling.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Menstruation , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.